Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 6, 2012, 12:27 PM CDT for Barbour County, Pike County, Alabama. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 12:27 PM CDT (17:27 UTC)
- Expired
- May 6, 2012, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Pike County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 12:36 PM CDT | HAIL 3 | Hamilton Crossroads, AL | US 231 |
| May 6, 1:02 PM CDT | HAIL 1 | Goshen, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KBMX 061727
SVRBMX
ALC005-109-061800-
/O.NEW.KBMX.SV.W.0119.120506T1727Z-120506T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN PIKE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 100 PM CDT
* AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF TROY UNIVERSITY TO
DOSTER...AND MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOSHEN...HAMILTON CROSSROADS...TENNILLE...TARENTUM AND HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3163 8618 3167 8615 3170 8615 3184 8603
3164 8547 3161 8549 3161 8613
TIME...MOT...LOC 1728Z 038DEG 6KT 3173 8600 3160 8563
$$
MA1 follow-up statement
136
WWUS54 KBMX 061747
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 PM CDT SUN MAY 6 2012
ALC005-109-061800-
/O.CON.KBMX.SV.W.0119.000000T0000Z-120506T1800Z/
BARBOUR AL-PIKE AL-
1247 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PIKE
AND EXTREME SOUTHWESTERN BARBOUR COUNTIES UNTIL 100 PM CDT...
AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GOSHEN TO ARITON...MOVING
SOUTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...TARENTUM AND HENDERSON.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3180 8607 3164 8558 3161 8556 3161 8613
3163 8618 3167 8615 3170 8615
TIME...MOT...LOC 1747Z 038DEG 6KT 3171 8607 3158 8565
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:25 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 6, 10:25 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1025 AM CDT SUN MAY 6 2012 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... TENNESSEE MCS ACTIVITY OVERNIGHT HAS PUSHED INTO CENTRAL ALABAMA THIS MORNING. THE NORTHEAST QUADRANT HAS STABILIZED AS THE STORMS DEVELOPED AND MOVED THROUGH THIS MORNING. THE OUTFLOW FROM THIS ACTIVITY HAS MOVED SOUTHWESTWARD AND EAST WITH THUNDERSTORMS DEVELOPING FROM NEAR CLAYTON TO AUTAUGAVILLE TO CENTREVILLE AND ANOTHER BATCH MOVING INTO CENTRAL GEORGIA. THE ATMOSPHERE REMAINS MODERATELY UNSTABLE AHEAD OF THE OUTFLOW WITH IMPRESSIVE MID LEVEL LAPSE RATES. THEREFORE...EXPECT ROBUST UPDRAFTS/DOWNDRAFTS WILL BE POSSIBLE WITH ACTIVITY AS IT MOVES SOUTHWARD. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. CONDITIONS WILL HAVE A HARD TIME DESTABILIZING AGAIN THIS AFTERNOON FOR THE NORTHEAST HALF DUE TO THE CLOUD COVER AND RAIN. THEREFORE...THE HAZARDOUS THREATS SHOULD DECREASE NORTHEAST TO SOUTHWEST THROUGH 3 PM. CAN NOT RULE OUT AN ADDITIONAL ISOLATED SEVERE STORM DEVELOPING LATE THIS AFTERNOON...BUT COVERAGE SHOULD NOT BE TOO LARGE. 75 && .AVIATION... 12Z TAF DISCUSSION. CLUSTERS OF THUNDERSTORMS CONTINUE ALONG AN OUTFLOW BOUNDARY HEADING SOUTHWARD FROM MIDDLE TN...AND A NORTHWEST-SOUTHEAST ORIENTED STATIONARY FRONT ACROSS NORTHEAST ALABAMA. THESE STORMS WILL BRING A FEW HOURS OF STORMY WEATHER TO ANB AND ASN THIS MORNING...WITH THE CONVECTION LIKELY BUILDING SOUTH AND SOUTHWESTWARD INTO BHM AND EET WITHIN A COUPLE HOURS OF THE 12Z TAF VALID TIME. MY GUT FEELING RIGHT NOW IS THAT THE SOUTHBOUND OUTFLOW WILL KEEP MOVING THAT WAY...AND BE THE "LAST HURRAH" FOR CONVECTION FOR THESE AREAS. SO THE KEY THEN BECOMES TRYING TO TIME THE OUTFLOWS PROGRESS. I'VE NOT INCLUDED A THUNDERSTORM CONDITION AT TCL YET...AS IT APPEARS THAT THE BULK OF THE RAIN SHOULD STAY TO THE EAST OF THERE. IF THAT CHANGES...WE CAN UPDATE. I'VE ALSO NOT INCLUDED ANT THUNDER AT MGM OR TOI...SIMPLY BECAUSE MY CONFIDENCE (IN THE OUTFLOW CONTINUING TO SET OFF STORMS FARTHER SOUTH) WAS NOT AS HIGH AS THE NORTHERN TAF LOCATIONS. /61/ NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE 9TH OF MAY. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. && .PREV DISCUSSION... /440 AM CDT SUN MAY 6 2012/. KEEPING AN EYE ONCE AGAIN ON A CLUSTER OF STORMS... BUT THIS MORNING THEY ARE CLOSER TO HOME. CLUSTER IS MOVING SE ACROSS W/C TN. SCATTERED CONVECTION IS DEVELOPING ACROSS NE AL MOVING IN THE SAME TRACK AS WELL. ALL OF THIS ACTIVITY IS IN CONJUNCTION WITH THE 2ND DISTURBANCE THAT WE WERE WATCHING YESTERDAY TO OUR W. THIS SHORTWAVE HAS CIRCLED AROUND TO THE E AND NOW SE AROUND THE UPPER RIDGE CENTERED OVER THE SW GULF. OVERALL THINKING WITH THIS SHORTWAVE HAS NOT CHANGED MUCH SINCE YESTERDAY. AS THE SHORTWAVE AND ASSOCIATED ACTIVITY AND POTENTIAL MOVE SE DURING THE MORNING...IT WILL MAINLY AFFECT THE E PORTIONS OF C AL TODAY... WITH AN ISOLATED RISK FOR A STRONG TO SEVERE STORM...BUT OVERALL THIS IS A WEAK DISTURBANCE. ALTHOUGH THE ENVIRONMENT WILL BE UNSTABLE... THERE IS MINIMAL FOCUS AND SHEAR TO WORK WITH. THE MAIN DESTRUCTIVE FORCE TODAY WILL BE HEATING TO POSSIBLY BREAK THE CAP AND IGNITE A FEW STORMS. MAIN THREATS IN ANY POP UPS WILL BE LARGE HAIL AND DOWNBURST WINDS. AS WE MOVE INTO MONDAY...AGAIN THINKING HAS CHANGED ONLY A LITTLE. OUR PATTERN IS CHANGING...WITH TODAY'S SHORTWAVE ENERGY MOVING TO THE SE AND AWAY. ANOTHER SMALL RIPPLE SHOULD MOVE THROUGH DURING THE DAY ACROSS N AL...BUT WEAKER THAN TODAY. OVERALL MOISTURE WILL INCREASE AS WE MOVE THROUGH MONDAY AHEAD OF OUR NEXT APPROACHING FRONTAL SYSTEM. BY MONDAY NIGHT...THIS SYSTEM WILL HAVE PUSHED SE ACROSS THE C U.S. INTO W TN/AR...A TAD SLOWER THAN YESTERDAY'S RUN. ALTHOUGH MOST OF THE STRONGER ACTIVITY ASSOCIATED WITH THE FRONT SHOULD BE FURTHER N CLOSER TO THE SURFACE LOW AS IT MOVES ACROSS THE OHIO VALLEY...SOME POSSIBLE STRONG CONVECTION ASSOCIATED WITH LINE COULD AFFECT THE NW COUNTIES AS EARLY AS TUES PRE DAWN HOURS DEPENDING ON TIMING. THE BULK OF THE FRONT SHOULD MOVE THROUGH LATE TUESDAY INTO WEDNESDAY...AGAIN SLIGHTLY SLOWER THAN YESTERDAY. SEVERE RISK AT THIS TIME CONTINUES TO BE ON THE LOW END WITH THE MAIN ENERGY WELL TO OUR NE AS THE FRONT MOVES THROUGH. MODELS CONTINUE TO HAVE PRECIP ENDING LATE IN THE DAY WED INTO WED EVENING SE WITH THE PASSAGE OF THE UPPER TROUGH FOLLOWING THE FRONT WHICH SHOULD USHER IN SOME DRIER AND COOLER AIR INTO THE AREA. AS FOR RE-ENTRY OF RAIN CHANCES FOR NEXT WEEKEND. MODELS ALTHOUGH NOT ENTIRELY IN AGREEMENT...BUT ARE BOTH AGREEING WITH A SLIGHTLY SLOWER ARRIVAL OF THE UPPER LOW ACROSS THE SOUTHERN U.S. AND THUS ONLY LOW POPS S AT THIS TIME FOR THE WEEKEND. HOWEVER...POPS FOR NEXT WEEKEND ARE NOT ONLY DEPENDENT ON TIMING OF THE LOW BUT HOW FAR S THE EVENTUAL TRACK IS AS TO WHETHER OR NOT SIGNIFICANT OR INCONSEQUENTIAL RAIN OCCURS. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 11:00 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT SUN MAY 6 2012 ALZ011>015-017>050-071345- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON...WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THERE IS NOT A THREAT FOR TORNADO ACTIVITY. THE MAIN AREA FOR POTENTIAL SEVERE WEATHER WILL GENERALLY BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...FROM MONDAY AFTERNOON THROUGH TUESDAY...AS A COLD FRONT APPROACHES AND SLOWLY MOVES THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY...DUE TO THE SEVERE THUNDERSTORM THREAT.
In the hours before
Special weather statement, May 6, 11:01 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT SUN MAY 6 2012
ALZ042-061645-
LOWNDES AL-
1101 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES COUNTY UNTIL
1145 AM CDT...
AT 1057 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF GORDONVILLE...OR 8 MILES SOUTHWEST
OF MOSSES...MOVING SOUTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOUNT WILLING...
FOSTORIA...
FARMERSVILLE...
CLOVER HILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8686 3204 8686 3204 8691 3209 8691
3220 8686 3216 8665 3196 8668 3196 8685
TIME...MOT...LOC 1601Z 014DEG 5KT 3210 8678
MALocal storm report, May 6, 11:09 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL HOLLY POND 34.17N 86.62W
05/06/2012 E0.25 INCH CULLMAN AL PUBLIC
0815 AM HAIL LEEDS 33.55N 86.56W
05/06/2012 E0.25 INCH JEFFERSON AL PUBLIC
0829 AM HAIL 4 ESE COLUMBIANA 33.15N 86.54W
05/06/2012 E0.88 INCH SHELBY AL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL AT JCT OF HWY 145 AND CR 28.
0905 AM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
05/06/2012 E0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZE HAIL OBSERVED AT THE SHELBY COUNTY AIRPORT.
0940 AM HAIL STANDING ROCK 33.08N 85.25W
05/06/2012 E0.25 INCH CHAMBERS AL EMERGENCY MNGR
FIRE DEPARTMENT REPORTS DIME SIZE HAIL IN THE STANDING
ROCK AREA.
0950 AM HAIL STANDING ROCK 33.08N 85.25W
05/06/2012 E1.00 INCH CHAMBERS AL 911 CALL CENTER
0950 AM HAIL 4 SE JEMISON 32.92N 86.70W
05/06/2012 E0.50 INCH CHILTON AL TRAINED SPOTTER
QUARTER TO HALF INCH HAIL REPORTED ALONG COLLINS CHAPEL
ROAD.
1028 AM HAIL AUTAUGAVILLE 32.43N 86.66W
05/06/2012 E1.00 INCH AUTAUGA AL PUBLIC
QUARTER SIZE HAIL JUST WEST OF AUTAUGAVILLE ALONG HIGHWAY
14.
1028 AM HAIL AUTAUGAVILLE 32.43N 86.66W
05/06/2012 E0.88 INCH AUTAUGA AL PUBLIC
NICKEL SIZE HAIL REPORTED IN AUTAUGAVILLE.
&&Special weather statement, May 6, 11:25 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT SUN MAY 6 2012
ALZ046-049-050-061715-
BARBOUR AL-BULLOCK AL-PIKE AL-
1125 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...SOUTHWESTERN
BARBOUR AND SOUTHERN BULLOCK COUNTIES UNTIL 1215 PM CDT...
AT 1120 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BOOT HILL...OR 11 MILES NORTHEAST OF
BRUNDIDGE...MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUNDIDGE...
CLIO...
BANKS...
DOSTER...
MONTICELLO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8588 3193 8585 3196 8564 3162 8551
3161 8587
TIME...MOT...LOC 1625Z 353DEG 11KT 3186 8574
MASpecial weather statement, May 6, 11:38 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 AM CDT SUN MAY 6 2012
ALZ040-042-061730-
DALLAS AL-LOWNDES AL-
1138 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND SOUTHERN
DALLAS COUNTIES UNTIL 1230 PM CDT...
AT 1134 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF SNOW HILL...OR 15 MILES WEST OF
MOSSES...MOVING NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8686 3204 8687 3204 8711 3217 8710
3216 8680 3196 8680 3196 8685
TIME...MOT...LOC 1638Z 172DEG 2KT 3211 8691
MASpecial weather statement, May 6, 12:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 PM CDT SUN MAY 6 2012
ALZ048-061745-
RUSSELL AL-
1209 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 1245
PM CDT...
AT 1206 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF FORT BENNING SOUTH...MOVING SOUTH AT 10
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN RUSSELL COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3221 8493 3222 8497 3220 8496 3218 8501
3214 8506 3231 8512 3235 8500 3233 8500
3231 8494 3226 8489 3225 8489
TIME...MOT...LOC 1709Z 338DEG 8KT 3226 8498
MASpecial weather statement, May 6, 12:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT SUN MAY 6 2012
ALZ049-050-061745-
BARBOUR AL-PIKE AL-
1215 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE AND SOUTHWESTERN
BARBOUR COUNTIES UNTIL 1245 PM CDT...
AT 1211 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TROY UNIVERSITY TO
BRUNDIDGE TO DOSTER...AND MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOSHEN...
HAMILTON CROSSROADS...
TARENTUM...
TENNILLE...
HENDERSON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8618 3167 8615 3175 8615 3185 8601
3173 8543 3161 8550 3161 8616
TIME...MOT...LOC 1715Z 050DEG 9KT 3174 8600 3166 8584
3165 8562
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Special Weather Statement | BMX | Calhoun | 45 min |
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 39 min |
| May 5, 7:38 PM CDT | Special Weather Statement | BMX | Randolph | 52 min |
| May 6, 4:17 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah | 58 min |
| May 6, 5:33 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah | 57 min |
| May 6, 6:14 AM CDT | Special Weather Statement | BMX | St. Clair | 46 min |
| May 6, 6:20 AM CDT | Special Weather Statement | BMX | Talladega | 55 min |
| May 6, 6:48 AM CDT | Severe Thunderstorm Warning | BMX | Clay, St. Clair, Talladega | 42 min |
| May 6, 6:53 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 20 min |
| May 6, 7:29 AM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 31 min |
| May 6, 7:47 AM CDT | Special Weather Statement | BMX | St. Clair | 43 min |
| May 6, 8:33 AM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| May 6, 9:04 AM CDT | Special Weather Statement | BMX | Randolph | 41 min |
| May 6, 9:13 AM CDT | Special Weather Statement | BMX | Chilton | 47 min |
| May 6, 9:28 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 32 min |
| May 6, 10:01 AM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| May 6, 10:05 AM CDT | Special Weather Statement | BMX | Autauga | 40 min |
| May 6, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 29 min |
| May 6, 10:25 AM CDT | Special Weather Statement | BMX | Dallas | 50 min |
| May 6, 10:50 AM CDT | Special Weather Statement | BMX | Perry | 40 min |
| May 6, 11:01 AM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| May 6, 11:25 AM CDT | Special Weather Statement | BMX | Pike | 50 min |
| May 6, 11:38 AM CDT | Special Weather Statement | BMX | Lowndes | 52 min |
| May 6, 11:48 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
| May 6, 12:09 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| May 6, 12:15 PM CDT | Special Weather Statement | BMX | Pike | 30 min |
| May 6, 12:41 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| May 6, 12:44 PM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| May 6, 12:56 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 34 min |
| May 6, 12:57 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 48 min |
| May 6, 1:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| May 6, 1:33 PM CDT | Special Weather Statement | BMX | Marengo | 42 min |
| May 6, 2:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| May 6, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 37 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 32 min |
| May 6, 4:15 PM CDT | Special Weather Statement | BMX | Montgomery | 45 min |
| May 6, 5:01 PM CDT | Special Weather Statement | BMX | Winston | 44 min |
| May 6, 5:24 PM CDT | Special Weather Statement | BMX | Shelby | 51 min |
| May 6, 5:26 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| May 6, 5:36 PM CDT | Special Weather Statement | BMX | Winston | 39 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 45 min |
| May 6, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 44 min |
| May 6, 5:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| May 6, 6:01 PM CDT | Special Weather Statement | BMX | Cherokee | 44 min |
| May 6, 6:26 PM CDT | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| May 6, 6:28 PM CDT | Special Weather Statement | BMX | Walker, Winston | 47 min |
| May 6, 6:29 PM CDT | Special Weather Statement | BMX | Jefferson | 46 min |
| May 6, 6:35 PM CDT | Special Weather Statement | BMX | Lamar | 40 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 47 min |
| May 6, 6:45 PM CDT | Special Weather Statement | BMX | Cleburne | 45 min |
| May 6, 6:51 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.